Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Loestrin pill for not becoming pregnant - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   Hello, I am a 31 yo female. I have been on Loestrin for a year now. I have one child already. Loestrin has been great, no periods, and no obvious symptoms of any kind of discomfort. Just this month, after having sex the first week of the month, I strangely started to spot about 2 weeks after, and now it's two weeks later and I'm spotting some more (brown spotting) and now, 4 weeks since sex, my breasts have a tingling sensation in just the nipples, kind of like a hot/cold feeling. It woke me up one morning. I have never experienced this on the pill and I'm a bit nervous there is a slight chance I could be pregnant. What else could it be?
Doctor :   Hi
User :   Hello
Doctor :   Pls. give me few secs. to go through your query.
User :   Hi,
User :   Thank you
Doctor :   Ok.
Doctor :   I have gone through your query.
Doctor :   May I ask you a few questions to help you better ?
User :   Absolutely
Doctor :   May I know when was your last period ?
User :   Well I don't get a period, that's the thing. My husband and I had sex on February 7th, I was then on the placibo pills...
Doctor :   Yes I do agrreethat loestrin does that, but when last did you get a period ?
Doctor :   I mean one year or so ?
User :   Oh wow..probably a year or so daughter is 15 months, and I breastfed for about 3 months..
Doctor :   And were your periods very regular at that time ?
Doctor :   Ok.
User :   extremely
User :   32 days to the tee
Doctor :   Ok.
User :   I went in for a pap on the 21st and my Dr. asked me where I was in my pack of pills because I had some bleeding...
Doctor :   Ok.
User :   and I told him I was at the end of the pack, and he said it was probably from being where I was at the end of the pack, well I didn't realize it until I got home, I was only halfway into my pack...not the end..
User :   so I had given him some wrong info accidentely..
Doctor :   Ok.
Doctor :   Let me tell you that Failure in Loestrin Birth control pills is very low.
User :   ok
Doctor :   Usually all birth control pills or most of them almost some side effects : Doctor :   Different women will have different reactions to each brand, so sometimes it takes a few tries to find the right fit.
Possible side effects include: Breast tenderness
Fluid retention
Mood swings
Weight gain
Melasma (a skin discoloration, especially on the face)
Abnormal menstrual bleeding, such as spotting between periods
User :   But after a year?
Doctor :   Have you ever experienced these symptoms anytime prior to this ?
User :   No, not at all...that's the thing..this is the first time in a year
User :   That's why I'm concerned....
Doctor :   Or was there any change in brand or dosage ?
User :   no changes..
Doctor :   Ok!
User :   I could have been late taking them a few times here and there...but never missed
Doctor :   Ok.
User :   I travel overseas for work, the both of us do, so sometimes the time difference messes me up with taking them on time
User :   but this whole tingling in my breasts, plus the brown spotting concerns me, as I am not wanting any more children at this point in my life....
Doctor :   Ok, Do you suspect that you have missed a pill ot two ?
User :   I don't suspect that I missed, but I do suspect I was late..for maybe more than one...but never missed
User :   It would be about a month right now since having intercourse....
Doctor :   Ok, Do not worry, if you have been late or missed a pill or two it shows up as Spotting sometimes or other symptoms , but I would say it is not a pregnancy.
User :   Would my Dr have been able to tell anything in a pap?
User :   OK...
Doctor :   Pap would be dificult unless there are any dysplasias or other histological changes.
User :   I don't fully think it's pregancy either, but I thought it a slight possibility. The tingling breasts is what makes me nervous as I had experienced pregnancy before...
User :   I see
Doctor :   Otherwise I would advise you to go for a Preg.Urine Test as you had an intercourse one month back, it would be sufficient tome to rule out any distant possibility
Doctor :   It is rather to ease your tension, otherwise there is a very remote chance.
Doctor :   2 tests 48 hrs between both, early morning mid-stream of urine
User :   I thought of it....I believe it would definitely ease my mind...just nervous..
Doctor :   Yeah.
User :   Just upsets me that I had given my doctor wrong info when he noticed bleeding on the 21st...
User :   I told him I was at the end of my pack of pills....when I was only finishing the 1st week or so..
Doctor :   So please go ahead, do nt worry, you havent done it on purpose .
User :   Thanks for your help...oh one more quick thing...
User :   if you don't mind...
Doctor :   Dont feel sorry and discuss with him/her next time you go.
Doctor :   Yes please
User :   when he performed the pap and told me I had some bleeding....I didn't physically notice anything, only he saw it when he did the pap....
Doctor :   Ok.
User :   That blood never came out of me in any way, like spotting.....only he saw it...
User :   So i guess I can't consider that spotting....
Doctor :   That says that there is minimal spotting , Could be even due to a Pap smear .
User :   I see...
User :   Well I appreciate all your help...
Doctor :   Thank you for consulting me
User :   I know being on Loestrin the chances are real low....but I will take a hpt
Doctor :   Take care, Bye for now
Question is related to
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor